Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 14, NWS Lubbock, TX

July 14, 2001Floyd County, Texas

NWS Lubbock, TX issued this flash flood warning at Jul 14, 2001, 5:19 PM CDT for Floyd County, Texas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 14, 2001, 5:19 PM CDT (22:19 UTC)
Expired
Jul 14, 2001, 7:15 PM CDT
In force
116 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Floyd County, TX

The radar

The Lubbock radar (KLBB), 77 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2001-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 892 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2001-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
892 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLUB 142220
FFWLUB
TXC153-150015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
519 PM CDT SAT JUL 14 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN FLOYD COUNTY IN NORTHWEST TEXAS

* UNTIL 715 PM CDT

* AT 517 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN OVER SOUTH PLAINS...OR ABOUT 13 MILES NORTH OF FLOYDADA.  THE
  AREA OF HEAVY RAIN WAS NEARLY STATIONARY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

LAT...LON 3429 10146 3408 10149 3410 10108 3430 10107

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:00 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 14, 3:00 PM CDT, 2 hours 19 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
300 PM CDT SAT JUL 14 2001

UPSLOPE FLOW NOT AS PRONOUNCED AS YESTERDAY. THUNDERSTORMS ARE
DEVELOPING OVER THE MOUNTAINS OF NEW MEXICO BUT BASED ON LATEST TCC
PROFILER...STEERING WINDS ARE NOT TOO FAVORABLE TO BRING CONVECTION
INTO THE FORECAST AREA TONIGHT AND LACK OF SUBSTANTIAL LOW LEVEL
INFLOW SUGGESTS STORMS WILL DISSIPATE WITH LOSS OF HEATING. SURFACE
THERMAL BOUNDARY EVIDENT VICINITY OF THE SOUTHERN SOUTH PLAINS.
SURFACE DEWPOINTS ARE QUITE HIGH ACROSS MUCH OF THE AREA NORTH OF
THIS BOUNDARY BUT WINDS ARE SOUTHERLY WHICH IS LIMITING CONVERGENCE
THIS AFTERNOON. AS LOW LEVEL JET STRENGTHENS OVERNIGHT...ISENTROPIC
LIFT MAY BE SUFFICIENT TO PRODUCE SOME SHOWERS/THUNDERSTORMS. THUS
WILL INCLUDE LOW POPS AREAWIDE FOR TONIGHT. WILL RETAIN GOING DRY
FORECAST INTO NEXT WEEK AS UPPER RIDGE IS EXPECTED TO BE THE
DOMINANT FEATURE.

FRIONA/TULIA        67 92 69 94  311-
BROWNFIELD/LUBBOCK  70 95 72 96  311-
CHILDRESS           71 93 73 97  311-
ASPERMONT           74 95 75 97  311-

.LUB...NONE.
GLP

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 5:06 PM CDTSevere Thunderstorm WarningLUBFloyd24 min

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.